my grandson is 11 he is adhd asberger autism over the past they have given him almost every mediction for these problems form a-z now he is on concerta108 mgs in am abiliify 5mgs in the am @ 4:00 pm he abilify5mgs @bedtime he gets 3 .1 clonidine to help him sleep and he also night terrors. Now he's got a temper. my niece just went to her Dr. and she got a bad temper as my grandson she was on Focalin I learned from the dr these are all stimulants and why are these children on these types of meds on my grandson none of these meds have worked only made him worse. now my niece is on tenex doing very well she takes in the am and 3:00pm should I talk to my dr.since I keep tellin him concerta is in the Ritalin family and I told him my grandson took that already then he says a newer drug is on the market has he ever tried concerta well tryn it not working I looked on the computer only to find out it's in the Ritalin family. So what do u think Ii should do??
While it is common to find psychotropic medication prescribed to children diagnosed with autism-spectrum disorders, they can have serious side effects and the data supporting their use is not overwhelmingly strong (long term prognosis for success for these medications is entirely unknown). Because of the methodology used in these studies, we aren't able to predict ahead of time who is a good candidate for which medication. This results in the decision making about the medications being essentially a very long trial and error process (and, in many cases, children do better off of medication altogether). My recommendation is that you focus your energy in examining the clinical programming your grandson is receiving. These behavior problems can reliably be treated through behavior analytic intervention. Make sure he is receiving strong educational and behavior analytic services, where the professionals will explain the interventions to you and show you the data evaluating your grandson's progress. It is often an excellent and reasonable long-term goal to have the child off of psychotropic medication altogether once he or she has started responding to behavioral intervention.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.